Economics at your fingertips  

An existence theorem for bounds on the expectation of a random variable. Its opportunities for utility theories. V. 2

Alexander Harin

MPRA Paper from University Library of Munich, Germany

Abstract: An existence theorem is proven for the case of a discrete random variable that can take on only a finite set of possible values. If the random variable takes on values in a finite interval and there is a lower non-zero bound on the modulus of (at least one) its central moment, then non-zero bounds on its expectation exist near the borders of the interval. The revealed bounds can be considered as “forbidden zones” for the expectation. They can be useful, e.g., in utility theories.

Keywords: probability theory; dispersion; scatter; scattering; noise; economics; utility theory; prospect theory; decision theories; human behavior; Prelec; probability weighting function (search for similar items in EconPapers)
JEL-codes: C1 D8 D81 (search for similar items in EconPapers)
Date: 2015-10-04
New Economics Papers: this item is included in nep-upt
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link) original version (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Access Statistics for this paper

More papers in MPRA Paper from University Library of Munich, Germany Ludwigstraße 33, D-80539 Munich, Germany. Contact information at EDIRC.
Bibliographic data for series maintained by Joachim Winter ().

Page updated 2023-11-11
Handle: RePEc:pra:mprapa:67071